Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Itchy rash on midsection, white bumps on tongue, thick saliva, on levaquin, prednisone for lung infection. Reaction?

I was recently on levaquin and prednisone for a lung infection. I developed an all over itchy rash which is now only on my midsection. And now my tongue has little white bumps and bigger bumps towards the back. With a thick saliva . I ve been off the meds for a week. Am I having a reaction still or is this something new?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  232
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello ssmith42469,

Welcome to the forum. Yes, your symptoms are of allergic reactions. These are side effects of Levaquin, some patients who are sensitive show such response, while many just do fine with it. Don't worry. You will get fine soon. You should apply cold compress in the areas where the itch is troubling you most. You can even apply a cold soft towel so that the itches reduce and you feel more comfortable. If you want you can apply Calamine lotion or hydrocortisone cream on your skin ( not inside your mouth). Consult a local doctor as few antihistamines could give relief to your tongue.

Before taking medicines and during consultation you should give a detailed history to your doctor regarding your health and if you had any past illness, surgery or any other disease. You should inform your treating General practitioner if at all you are allergic to any medicine (in this case allergy to any of the medicines belonging to the fluoroquinolone group )

Levaquin has many side effects like swallowing difficulties, throat problems, sudden hoarseness, constipation, gastritis, nausea, headache and many more. You are lucky not to get all these. But if after taking levaquin you have symptoms like muscle weakness, joint pain, breathing problem, etc you should immediately report to your treating physician.

Hope you are informed that 2-3 hours after you take levaquin you should not take antacids or any vitamin or mineral supplements. Always take levaquin after having a nice filling meal. I will suggest you to take a lot of pure, hygienic water or boiled and cooled water to flush out the toxic effects of the medicine. You should also take plenty of fruits, juice and soups to feel yet better. Have a good day, take care.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor